Journal of Mathematics of Kyoto University

On the geometry of Wiman’s sextic

Naoki Inoue and Fumiharu Kato

Full-text: Open access


We give a new version of W. L. Edge’s construction of the linear system of plane sextics containing Wiman’s sextic, by means of configuration space of 5 points on projective line. This construction reveals out more of the inner beauty of the hidden geometry of Wiman’s sextic. Furthermore, it allows one to give a friendly proof for the fact that the linear system is actually a pencil, the fact that is important in both Edge’s and our constructions.

Article information

J. Math. Kyoto Univ., Volume 45, Number 4 (2005), 743-757.

First available in Project Euclid: 14 August 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14N05: Projective techniques [See also 51N35]
Secondary: 14C20: Divisors, linear systems, invertible sheaves


Inoue, Naoki; Kato, Fumiharu. On the geometry of Wiman’s sextic. J. Math. Kyoto Univ. 45 (2005), no. 4, 743--757. doi:10.1215/kjm/1250281655.

Export citation